Question - could that reaction, Lisa, been from the prednasone and not Humeria?
I have not taken Humeria, but I know my PCP had a bad reaction to it. I think it started soon after she started treatment gradually getting worse with each injection. Her reaction was mainly hives I believe - but they got bad enough that she had to be hospitalized and they spread over her whole body. She said she was basiclly one giant hive. Even with her being a physician, HER rhuemy dismissed the fact it was the Humeria and told her to keep taking it - she had to be wrong.
We ALL know that rhuematolgoists stand by the idea that NO drugs give side effect! (sorry, I needed to vent for a minute.)
Yeah, I had to stop the Remicade no thanks to my Rhuemy. He insisted the constant pneumonia and liver problems were not the cause of the Remicade....yet here I am a year after the problems were at their high and my liver measured back in the 'normal' range and though my immune system is weak (but always was, just not quite this bad) I'm much better than I was for the first 6 months of this year.
Also, while taking the infusions I started having problems with latex and other adhesives. Never had a problem before that.
GOod luck in finding a medication that helps you out. I know I can't tolerate prednisone either.
Hey Gail & Lisa,
Just wanted to see how you are making out with the Humira. Wishing you well.
Smart move on the integrative approach. I sorta know how you feel, for the RA I've been through almost all of the meds except methotrexate & Remicade. All else has failed so far. I'm hoping that the Humira I'm on now will eventually help or Remicade in the future.
It's scary & discouraging when running out of options.
The path you are choosing sounds wonderful. They might look at the BIG picture and treat evrything as a whole. With natural and medical treatments, diet, etc...those docs may hold the key to helping you.
I really do wish you well & hope you get success with future treatment. And who knows what the FDA is working on NOW! You never know.
I wish you luck upon the next Humira shot. You're right, the NG tube is no way of living especially for such long terms.
Typically when going on injectables like Humira, the first shot is given in office by the doc or nurse and then sometimes they make you demonstrate how you give yourself one.
When I started giving myself injections I was already an LPN, so they skipped me on the demo! I was very comfortable handling needles etc...
Some people just cannot do it, and that's understandable; so therefor a family member can do the injections. Then again, a person who self injects their meds gains a lot of confidence and a sense of control over their condition, so it's a definite boost!
I really do wish you the best & I pray for success with the Humira therapy.
Thanks Erin...one question re the shots...the instructions say to put the needle in at an angle and then pull back slightly on the syringe to check for blood and if some is drawn not to give the shot...our nurse said that she doesn't do it that way because the odds of hitting a major vessel with a subq injection are rare and if blood was drawn, she wouldn't have another syringe to use since they only give us the one we need..since you're an lpn, any thoughts?
also, my daughter felt much better within a few days of the first shot and it lasted until today (day 13)...her doc said that the half-life of the humira is around 8 days so it's probably worn off and that's why it's given every few weeks...does the humira ever bring someone into remission or must it be continually taken every 2 weeks for ever???
(Actually, I'm in grad school with my RN now! weehoo!) They always write and we're actually taught by protocol to aspirate (pull back on the syringe to check for blood) BUT...for intramuscular inj. yes.....SUB-Q shots like Humira?? It would be a very very RARE occassion to see a blood return. So no....you need not pull back the syringe & check for blood. Just inject at a 45 degree and you'll be fine.
Where is the shot going? I've found that it feels the best in the abdomen. The humira stings....and once I did it in my thigh.....OUCH! But the abdomen is super, much more comfortable in my opinion.
That's wonderful she felt a little better. True, the Humira has peak effect in the days 1 to 8 and then it starts to deplete. I am on Humira every 4 days. So, it may be that if she has success with this, and starts to notice that after day 12 she starts to feel badly/worse...the doc could increase the shots to once a week. The FDA and docs are really getting into the higher doses of therapy now. It's a great thing.
With remission...well, in my rheumatologists words, "You're in this for the duration". That's what I was told. I've been on injectables for 2 years now. If your daughter is pretty bad now...it may take a while, OR it could help rather quickly, but therapy will need to continue. How long will one need the shots? I don't know. To me, as long as they are working, and things aren't getting worse, I wouldn't quit! Even with a full remission....the meds might be needed to MAINTAIN the remission. I'm sure the doc can explain things even more.
I wish you all the best in the world! In my prayers. I'm very happy there was a difference noticed after the injections. Hang in there!